MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. SPINAL PAIN TRAY INTERVENTION; KIT, SURGICAL INSTRUMENT, DISPOSABLE

DEROYAL INDUSTRIES, INC. SPINAL PAIN TRAY INTERVENTION; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Model Number 89-9753
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the syringe packaged in the deroyal convenience kit is supplied by (b)(4).In a supplier corrective action report (scar), (b)(4) stated it was unable to determine a root cause for the reported event.The supplier reviewed the manufacturing process and returned samples, and all parts were qualified.Corrective action: in its scar response, (b)(4) indicated the injection molding inspector was retrained on the syringe process inspection specification, with emphasis on paying attention to luer-lock matching detection.Investigation summary: an internal complaint ((b)(4)) was received indicating that a syringe contained in a convenience kit (part number 89-753, lot 47830175) failed during use.The end user reported that when the syringe was used in tight spinal areas, the pressure would cause the extension set to pop off, resulting in a loss of medication.A sample was returned november 8, 2018 to deroyal.These were forwarded to the supplier november 9, 2018 for evaluation.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of materials for the finished good was reviewed, and raw material 5-20060 was identified as the affected kit component.This part is supplied to deroyal by (b)(4).The scar and supplier notification letter logs were reviewed for the period of 2016 to present for similar complaints.Previous scars were found for similar non-conformances.Therefore, a scar was issued to (b)(4).A response was received and accepted by deroyal's complaint investigator.Deroyal will continue to monitor post market feedback and will recognize in the future if this issue reoccurs.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
When the syringe is used in tight spinal areas, the pressure would pop the extension set off, causing loss of medication.

Brand Name
SPINAL PAIN TRAY INTERVENTION
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8134107
Report Number3005011024-2018-00012
Device Sequence Number2166146
Product Code KDD
UDI-Device Identifier00749756936057
UDI-Public00749756936057
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9753
Device Lot Number47830175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1